Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 35, NWS Honolulu, HI

July 19, 2007Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 19, 2007, 3:17 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jul 20, 2007, 12:00 PM HST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 3:17 PM HST (01:17 UTC)
In effect from
Jul 20, 2007, 12:00 PM HST
Expired
Jul 21, 2007, 3:29 AM HST
In force
15 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 200117
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
317 PM HST THU JUL 19 2007

...WIND ADVISORY ISSUED FOR THE SUMMITS OF HALEAKALA MAUNA KEA AND
MAUNA LOA...

.EASTERLY WINDS WILL INCREASE OVER HIGHER ELEVATIONS OF MAUI AND
THE BIG ISLAND FRIDAY AFTERNOON. AS TROPICAL DEPRESSION COSME PASSES
SOUTH OF THE BIG ISLAND THE INCREASING PRESSURE GRADIENT WILL
BOOST WINDS OVER BOTH ISLANDS. THE ADVISORY MAY NEED TO BE UPGRADED
TO A HIGH WIND WARNING IF WINDS REACH THE 45 MPH THRESHOLD FRIDAY
NIGHT. OTHER WINDY AREAS OF THE BIG ISLAND LIKE SOUTHEAST AND
CENTRAL SECTIONS MAY NEED TO HAVE A WIND ADVISORY ISSUED IF WINDS
ALSO INCREASE TO 30 MPH FRIDAY NIGHT.

HIZ022-028-201430-
/O.NEW.PHFO.WI.Y.0035.070720T2200Z-070722T0200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
317 PM HST THU JUL 19 2007

...WIND ADVISORY IN EFFECT FROM 12 PM FRIDAY TO 4 PM HST
SATURDAY...

WINDS OVER THE HIGHER SUMMITS ON MAUI AND THE BIG ISLAND WILL
INCREASE TO 25 TO 35 MPH FRIDAY AFTERNOON AND AS HIGH AS 40 MPH
EARLY SATURDAY MORNING. WINDS WILL BEGIN DECREASING BY SATURDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWHW70 PHFO 201330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST FRI JUL 20 2007

...WIND ADVISORY FOR THE SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA
LOA...

.EAST WINDS WILL INCREASE OVER HIGHER ELEVATIONS OF MAUI AND THE
BIG ISLAND THIS EVENING AS TROPICAL DEPRESSION COSME PASSES SOUTH
OF THE BIG ISLAND. THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH
WIND WARNING IF WINDS ARE EXPECTED TO REACH THE 45 MPH THRESHOLD
TONIGHT. OTHER WINDY AREAS OF THE BIG ISLAND MAY NEED TO HAVE A
WIND ADVISORY ISSUED IF WINDS ARE EXPECTED TO INCREASE TO 30 MPH
TONIGHT.

HIZ022-028-210230-
/O.CON.PHFO.WI.Y.0035.070720T2200Z-070722T0200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
330 AM HST FRI JUL 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM HST
SATURDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DONALDSON
000 
WWHW70 PHFO 210155
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
355 PM HST FRI JUL 20 2007

...WIND ADVISORY FOR THE BIG ISLAND OF HAWAII...

.EAST WINDS HAVE INCREASED OVER PORTIONS OF THE BIG ISLAND AND ARE
EXPECTED TO INCREASE OVER THE HIGHER ELEVATIONS OF MAUI AND THE BIG
ISLAND THIS EVENING AS TROPICAL DEPRESSION COSME PASSES SOUTH OF
THE BIG ISLAND. THE ADVISORY MAY NEED TO BE UPGRADED TO A HIGH
WIND WARNING OVER THE SUMMITS IF WINDS REACH THE 45 MPH THRESHOLD
TONIGHT.

HIZ023>027-211500-
/O.EXA.PHFO.WI.Y.0035.000000T0000Z-070722T0200Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
355 PM HST FRI JUL 20 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST SATURDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 TO 35 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED.  

$$

HIZ022-028-211500-
/O.CON.PHFO.WI.Y.0035.000000T0000Z-070722T0200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
355 PM HST FRI JUL 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST SATURDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. 

$$

BURKE/BIRCHARD
000 
WWHW70 PHFO 211329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SAT JUL 21 2007

...WIND ADVISORY FOR THE BIG ISLAND IS CANCELLED...

.WINDS ON THE BIG ISLAND HAVE DIMINISHED TO BELOW ADVISORY LEVELS
AS TROPICAL DEPRESSION COSME MOVES FARTHER WEST OF THE ISLAND.
HOWEVER...GUSTY WINDS ARE STILL EXPECTED THROUGH THE DAY.

HIZ022>028-211430-
/O.CAN.PHFO.WI.Y.0035.000000T0000Z-070722T0200Z/
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
329 AM HST SAT JUL 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

MORRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 19, 10:04 AM HST, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 19, 10:04 AM HST, 5 hours 13 minutes before
FXHW60 PHFO 191935 CORRECTED
AFDHFO

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1004 AM HST THU JUL 19 2007

.SYNOPSIS...LIGHT SHOWERS OVERNIGHT AND THROUGH THE MORNING PRODUCED
ABOUT ONE QUARTER INCH ACCUMULATIONS ON OAHU AND KAUAI. TRADES ARE
MODERATE STRENGTH BUT WILL BE INCREASING FRIDAY NIGHT THROUGH
SATURDAY AS TROPICAL SYSTEM COSME MOVES SOUTH OF THE BIG ISLAND.
STRONG EASTERLY WINDS WITH SIGNIFICANT RAINFALL IS EXPECTED OVER
THE BIG ISLAND FRIDAY NIGHT AND SATURDAY WHILE THE REMAINING ISLANDS
WILL EXPERIENCE MODERATE SHOWERS AND FRESH TRADES.

&&

.DISCUSSION...CONTINUED SCATTERED LIGHT SHOWERS ARE OCCURRING OVER
ISLANDS WEST OF THE BIG ISLAND TODAY. THE NEXT PROMINENT BAND OF
SHOWERS ABOUT 150 MILES TO THE NORTH WILL AFFECT PRIMARILY KAUAI
FRIDAY MORNING. A WEAK INVERTED UPPER TROUGH MOVING WESTWARD TONIGHT
MAY ADD A BIT OF STRENGTH TO THESE SHOWERS. MAIN AREAS AFFECTED ARE
THE USUAL WINDWARD AND MAUKA AREAS.

STRONG SURFACE HIGH PRESSURE REMAINS NORTH. THE PRESSURE GRADIENT
WILL INCREASE DUE TO THE PASSAGE OF COSME TO THE SOUTH  SO THE
RESULTING WINDS OVER PRIMARILY THE BIG ISLAND WILL INCREASE TO 20 TO
30 MPH AND TO 20 TO 25 MPH OVER THE CENTRAL ISLANDS. THEREFORE
WINDIEST AREAS...MAINLY CENTRAL INTERIOR AND SOUTHEAST... MAY
REQUIRE A WIND ADVISORY. HIGHER SUMMITS OF THE BIG ISLAND AND MAUI
ARE EXPECTED TO REQUIRE ISSUANCE OF A WIND ADVISORY FOR WINDS
INCREASING WINDS FRIDAY AFTERNOON OR EVENING...AND ADDITIONALLY A
HIGH WIND WATCH MAY ALSO BE ISSUED FOR THIS TIME FOR THESE SUMMITS.

THE OTHER MAIN CONCERN IS SIGNIFICANT RAINFALL FOR THE BIG ISLAND
AREAS FROM NORTH THROUGH EAST TO SOUTHEAST SECTIONS. THE AMOUNT OF
MOISTURE ACCOMPANYING THE TROPICAL SYSTEM APPEARS TO COVER A
RELATIVELY LARGE AREA NORTH OF THE CENTER. THEREFORE A FLOOD WATCH
FOR THE NORTH THROUGH EAST TO SOUTHEAST SECTIONS OF THE BIG ISLAND
MAY BE ISSUED TO COVER THE FRIDAY NIGHT AND SATURDAY TIME PERIOD.
THE OTHER ISLANDS WILL RECEIVE LESS RAINFALL WITH A CHANCE OF SOME
HEAVY SHOWERS.

&&

MARINE...WINDS ARE PRESENTLY LESS THAN SMALL CRAFT ADVISORY STRENGTH
BUT THE ADVISORY WILL BE LEFT UP IN ANTICIPATION OF WINDS INCREASING
FRIDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE
EXPANDED OVER ADDITIONAL MARINE ZONES BY LATE FRIDAY OR SATURDAY.

EXPECT A HIGH SURF ADVISORY FOR 8 FOOT SURF ALONG SOUTH EAST FACING
SHORES OF THE BIG ISLAND ARRIVING FRIDAY AFTERNOON AND ALSO OVER
EAST FACING SHORES OF OTHER ISLANDS BY SATURDAY MORNING.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA
BAY AND WATERS SOUTH OF THE BIG ISLAND.

&&

HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:55 PM HSTFlash Flood WatchHFOHawaii48 hr
Jul 20, 3:42 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao48 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.